Alert archive / California / Wind Advisories in 2008
Wind Advisory 22, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Oct 3, 2008, 12:55 PM PDT. It took effect at Oct 3, 2008, 8:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2008, 12:55 PM PDT (19:55 UTC)
- In effect from
- Oct 3, 2008, 8:00 PM PDT
- Expired
- Oct 4, 2008, 4:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSTO 031955 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1255 PM PDT FRI OCT 3 2008 ...EARLY SEASON STORM TO BRING WINDY CONDITIONS TO THE NORTHERN AND CENTRAL SACRAMENTO VALLEY TONIGHT... .AN EARLY SEASON STORM IS EXPECTED TO BRING RATHER STRONG AND GUSTY WINDS TO THE NORTHERN AND CENTRAL SACRAMENTO VALLEY TONIGHT. THIS WOULD INCLUDE REDDING...RED BLUFF...CHICO...AND OROVILLE. THE SURFACE COLD FRONT ASSOCIATED WITH THE STORM IS FORECAST TO MOVE INLAND TONIGHT...BEFORE WEAKENING BY EARLY SATURDAY MORNING. SOUTHERLY WINDS ARE EXPECTED TO INCREASE TO WIND ADVISORY CRITERIA FOR SEVERAL HOURS AHEAD OF THE COLD FRONT...WITH BLUSTERY SOUTHWEST WINDS OCCURRING IMMEDIATELY BEHIND THE COLD FRONT. A WIND ADVISORY MEANS SUSTAINED WINDS OF 25 MPH WITH LOCAL GUSTS TO 40 MPH OR HIGHER. CAZ015-016-041100- /O.NEW.KSTO.WI.Y.0022.081004T0300Z-081004T1100Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- 1255 PM PDT FRI OCT 3 2008 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...FOR THE NORTHERN AND CENTRAL SACRAMENTO VALLEY WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM PDT SATURDAY. SOUTHERLY WINDS ARE FORECAST TO INCREASE AHEAD OF A COLD FRONT THIS EVENING...AND THEN WEAKEN BY EARLY SATURDAY MORNING. SUSTAINED WINDS TO 25 MPH WITH GUSTS TO 40 MPH OR HIGHER ARE POSSIBLE THIS EVENING...AND UNTIL THE FRONT WEAKENS BY EARLY SATURDAY MORNING. THE COLD FRONT MAY ALSO CAUSE LOCAL AREAS OF SUSTAINED AND GUSTY WINDS OVER THE SURROUNDING LOWER FOOTHILL ELEVATIONS AT TIMES AS WELL. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JHM
1 follow-up statement
000 WWUS76 KSTO 041041 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 341 AM PDT SAT OCT 4 2008 CAZ015-016-041145- /O.EXP.KSTO.WI.Y.0022.000000T0000Z-081004T1100Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- 341 AM PDT SAT OCT 4 2008 ...WIND ADVISORY WILL EXPIRE AT 4 AM PDT EARLY THIS MORNING... THE WIND ADVISORY FOR THE NORTHERN AND CENTRAL SACRAMENTO VALLEY WILL EXPIRE AT 4 AM PDT EARLY THIS MORNING. THE COLD FRONT THAT BROUGHT LOCALLY GUSTY WINDS TO THE REGION OVERNIGHT HAS MOVED EAST. WHILE CONDITIONS ARE EXPECTED TO REMAIN BREEZY THROUGH MID MORNING... ADVISORY LEVEL WINDS ARE NO LONGER EXPECTED. $$ JJ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Oct 2, 9:30 PM PDT, 15 hours 25 minutes earlier.
Area forecast discussion, Oct 2, 9:30 PM PDT, 15 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 930 PM PDT THU OCT 2 2008 .DISCUSSION... UPPER TROUGH WHICH BROUGHT VERY ISOLATED LIGHT SHOWERS TO PARTS OF THE FORECAST AREA TODAY HAS MOVED TO THE NORTHEAST AND THERE IS CURRENTLY NO RADAR ECHOS SHOWING UP WITHING THE CWA. THE BIGGEST MOUNTAIN PRECIP TOTAL TODAY WAS AT VOLLMERS IN SHASTA COUNTY WITH .17 INCHES WITH THE BIGGEST VALLEY TOTAL ONLY .01 INCH IN CORNING. THIS SYSTEM HAS DEFINITELY OPEN THE STORM DOOR HOWEVER WITH A LONG FETCH OF MOIST WESTERLY FLOW OFF THE PACIFIC NOW AIMED AT NORTHERN CALIFORNIA. EMBEDDED SHORTWAVES WITHIN THIS FLOW WILL KEEP A THREAT OF LIGHT SHOWERS OVER THE NORTHERN PORTIONS OF THE CWA THROUGH TONIGHT. OF MUCH BIGGER IMPACT WILL BE LOW PRESSURE SYSTEM NOW APPROACHING 140 WEST. SSMI PRECIPITABLE WATER VALUES ASSOCIATED WITH THIS SYSTEM NOW SHOWING UP BETWEEN 1.5 AND 1.9 INCHES. SOME PRECIPITATION ASSOCIATED WITH DIFFLUENT FLOW AHEAD OF THE SYSTEM IS FORECAST TO SPREAD OVER THE NORTHERN HALF OF THE CWA BY MID DAY FRIDAY. INITIALLY...PRECIPITATION IS EXPECTED TO BE RELATIVELY LIGHT. CURRENT PROJECTIONS MOVE THE MAIN FRONTAL BAND INTO NORTHWEST CALIFORNIA SOMETIME FRIDAY AFTERNOON. GFS AND NAM DIFFER ON TIMING A BIT WITH NAM A LITTLE SLOWER AND DEEPER THAN GFS BUT EVENING NAM HAS COME IN A LITTLE CLOSER TO THE GFS. QPFS FROM THESE MODELS DIFFERED SOMEWHAT AS WELL WITH SLOWER NAM PRODUCING MORE PRECIP THAN FASTER GFS. WITH NEW SLIGHTLY FASTER TIMING OF NAM...QPF VALUES HAVE ALSO DROPPED A BIT SO BLEND OF QPF ESTIMATES MAY BE THE BEST WAY TO GO. CURRENT ESTIMATES OF AROUND .25 INCHES IN STOCKTON TO AROUND ONE INCH IN REDDING WITH AROUND 2 INCHES OVER THE SIERRA SPREAD OVER ABOUT 24 HOURS LOOKS GOOD. CURRENT BREAKDOWN TO HOURLY PRECIP AMOUNTS SHOW NO PERIOD REACHING THE ESTIMATED ONE THIRD OF AN INCH NECESSARY FOR BURN SCAR RUN OFF PROBLEMS. THEREFORE WILL NOT ISSUE ANY FLASH FLOOD PRODUCTS FOR BURN AREAS AT THIS TIME ALTHOUGH ISOLATED FIRE SCAR RUN OFF ISSUES WILL BE POSSIBLE. SNOW LEVELS WILL START OUT QUITE HIGH THEN DROP WITH THE FRONTAL PASSAGE SATURDAY MORNING. AT THIS POINT...EXPECT BULK OF PRECIP TO BE AHEAD OF AND WITH THE FRONT WITH SNOW LEVELS NOT DROPPING TO PASS LEVELS UNTIL LATE SATURDAY MORNING. AS UPPER LOW MOVES THROUGH PACIFIC NORTHWEST AND NORCAL ON SATURDAY AFTERNOON...ENOUGH INSTABILITY WILL BE LEFT FOR LINGERING SHOWERS THROUGHOUT THE AFTERNOON BUT SNOWFALL AMOUNTS WILL LIKELY BE LIMITED TO A FEW INCHES. WITH LOWER SNOW LEVELS A SNOW ADVISORY MAY BE NEEDED THEN AND HANDLED WITH CURRENT SPECIAL WEATHER STATEMENT. THE UPPER TROUGH IS EXPECTED TO SHIFT EAST OF THE FORECAST AREA BY SATURDAY NIGHT WITH ANY LINGERING PRECIP ENDING BY SUNDAY MORNING. CLEARING AND WARMER TEMPERATURES CAN BE EXPECTED ON SUNDAY AS HIGH PRESSURE BEGINS BUILDING IN OVER THE WEST COAST BUT DAYTIME HIGHS ARE STILL LIKELY TO REMAIN A LITTLE BELOW NORMAL. SMITH .EXTENDED DISCUSSION (SUNDAY NIGHT THROUGH THURSDAY)...HIGH PRESSURE WILL BUILD BACK OVER THE REGION EARLY NEXT WEEK...WITH DRY AND WARMER CONDITIONS PREVAILING. HOWEVER...A SYSTEM WILL BRIEFLY FLATTEN THE RIDGE LATE MONDAY OR TUESDAY...AS IT MOVES THROUGH THE PACIFIC NORTHWEST. THE BRUNT OF THE MOISTURE LOOKS TO REMAIN TO OUR NORTH...WITH ONLY A FEW HIGH CLOUDS EXPECTED AT THIS TIME. SOME GUSTY NORTH WINDS MAY ALSO DEVELOP OVER THE REGION FOLLOWING THESE SYSTEMS...PRIMARILY AROUND THE SUNDAY NIGHT AND MONDAY TIMEFRAME AND THEN AGAIN LATE TUESDAY AND WEDNESDAY. OTHERWISE... EXPECT TEMPERATURES TO WARM BACK TO NEAR NORMAL. PALMER .AVIATION...A VERY MOIST WESTERLY FLOW WILL CONTINUE TO FEED INTO NORTHERN CALIFORNIA OVER THE NEXT 12 TO 24 HOURS...BRINGING PLENTY OF MID AND HIGH LEVEL CLOUDS TO THE REGION AS WELL AS ISOLATED TO SCATTERED SHOWERS FROM APPROXIMATELY I-80 NORTHWARD. AS A RESULT...EXPECT VFR CONDITIONS TO CONTINUE TO PREVAIL...WITH AREAS OF MVFR CONDITIONS POSSIBLE WITH THESE SHOWERS. HOWEVER...A STRONGER SYSTEM WILL MOVE INTO THE REGION ON FRIDAY...BRINGING GUSTY SOUTH TO SOUTHWEST WINDS ACROSS THE REGION AS WELL AS WIDESPREAD RAIN. CONDITIONS WILL BEGIN TO DETERIORATE ACROSS THE COASTAL RANGE AND FAR NORTHERN PORTION OF THE WARNING AREA AFTER 18Z...WITH WIDESPREAD MVFR AND LOCAL IFR CONDITIONS POSSIBLE. THESE WORSENING CONDITIONS AND PRECIPITATION WILL SPREAD SOUTH AND EAST THROUGH THE DAY...WITH PRECIPITATION STARTING TO AFFECT KSMF AND KSAC AROUND 20Z. GUSTS UP TO 35 KTS WILL BE POSSIBLE OVER THE HIGHER TERRAIN ON FRIDAY. && .STO WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Oct 3, 7:00 AM PDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PDT FRI OCT 3 2008 CAZ013>019-063-064-066>069-041400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PDT FRI OCT 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM WILL SPREAD LIGHT RAIN SHOWERS ACROSS THE NORTHERN SACRAMENTO VALLEY...NORTHERN MOUNTAINS AND EASTERN FOOTHILLS TODAY. SHOWERS WILL MOVE INTO SACRAMENTO THIS AFTERNOON...AND SPREAD INTO THE MOTHERLODE AND WEST SLOPE OF THE NORTHERN SIERRA BY LATE AFTERNOON. A COLD FRONT WILL MOVE INTO THE REGION THIS EVENING AND TONIGHT...BRINGING WITH IT GUSTY WINDS AND PERIODS OF RAIN. THREE QUARTERS OF AN INCH TO AN INCH OF RAIN WILL FALL IN THE FOOTHILLS NORTH OF REDDING OVERNIGHT. AMOUNTS WILL DECREASE TO AROUND A THIRD OF AN INCH AT SACRAMENTO AND STOCKTON. SOUTHEAST WIND GUSTS UP TO 30 MPH ARE POSSIBLE WITH THE PASSAGE OF THE COLD FRONT...WHICH WILL MOVE THROUGH SACRAMENTO AROUND MIDNIGHT. REGARDING THE BURN SCARS OF SHASTA AND TEHAMA COUNTIES...TWO PERIODS OF SHOWERS ARE EXPECTED. THE FIRST WILL BE MAINLY LIGHT...STEADY SHOWERS THIS MORNING INTO THIS AFTERNOON. THE SECOND WILL BE WITH THE COLD FRONT THIS EVENING AND TONIGHT. WHILE AN INCH TO AN INCH AND A HALF OF RAIN MAY FALL OVER THE BURN AREAS BY SATURDAY AFTERNOON...THE RAINFALL WILL BE SPREAD OUT OVER A PERIOD OF MANY HOURS. AT THE PRESENT TIME WE DO NOT ANTICIPATE RAINFALL RATES WILL EXCEED ONE THIRD OF AN INCH PER HOUR...THE RATE NECESSARY TO CAUSE BURN SCAR RUNOFF PROBLEMS. ISOLATED FIRE SCAR RUN OFF ISSUES ARE POSSIBLE...SO PEOPLE LIVING IN AND NEAR A BURN AREA SHOULD BE AWARE OF THIS POTENTIAL INTO TOMORROW AFTERNOON. * SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY IN THE MOUNTAINS...THE COLD FRONT MOVES THROUGH SATURDAY MORNING...LOWERING SNOW LEVELS TO 7000 TO 7500 FEET BETWEEN 7 AND 10 AM. WHILE ONLY 1 TO 3 INCHES OF SNOW MAY FALL OVER DONNER SUMMIT OR ECHO SUMMIT BY SATURDAY AFTERNOON...A PERIOD OF HAZARDOUS DRIVING CONDITIONS IS LIKELY TO DEVELOP SATURDAY MORNING IN STRONG WINDS AND SNOW SHOWERS. WIND CHILL TEMPERATURES COULD DROP INTO THE 20S AND 30S SATURDAY MORNING. LIGHT SNOW SHOWERS MAY FALL DOWN TO 6500 FEET SATURDAY AFTERNOON...BUT NO ADDITIONAL ACCUMULATION IS EXPECTED. BE PREPARED FOR WINTER DRIVING CONDITIONS IF YOU ARE HEADING INTO THE MOUNTAINS TONIGHT THROUGH SATURDAY. ALSO...BE SURE TO BRING WARM CLOTHES IF IT BECOMES NECESSARY TO LEAVE YOUR CAR FOR ANY REASON. RAIN (AND/OR SNOW) WILL TAPER TO SCATTERED SHOWERS SATURDAY EVENING...AND SKIES WILL CLEAR SATURDAY NIGHT. * SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 2:57 PM PDT | Winter Weather Advisory | STO | 26 hr |
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.